MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE ULTRAFOAM; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE ULTRAFOAM; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number 1050030
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, an avitene ultrafoam allegedly had a foreign material (small brown color) on the surface of the product in the inner sterile package; discovered prior to use.The outer packaging was intact, and the inner packaging was completely sealed before opening.The ultrafoam was not used and there was no patient injury.
 
Additional Manufacturer Narrative
As reported, an avitene ultrafoam allegedly had a foreign material (small brown color) on the surface of the product in the inner sterile package; discovered prior to use.The mesh is being returned for evaluation but has not yet been received.Photos and video provided confirming, there is a small area of discoloration (brown in color) present on the ultrafoam.Photos/video do not assist in determining root cause.Based on the information provided and not having the physical sample to evaluate at this time no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted to document the evaluation results.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, an avitene ultrafoam allegedly had a foreign material (small brown color) on the surface of the product in the inner sterile package; discovered prior to use.The mesh is being returned for evaluation but has not yet been received.Photos and video provided confirming, there is a small area of discoloration (brown in color) present on the ultrafoam.Photos/video do not assist in determining root cause.Based on the information provided and not having the physical sample to evaluate at this time no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted to document the evaluation results.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation.Visual inspection identified two embedded foreign materials in the finished product brown in color.As it could not be determined whether the material was true foreign contamination or discolored flour, the sample was sent for further identification testing.The sample underwent optical microscopy (om) and imaging micro-fourier transform infrared spectroscopy (iftir) at an external laboratory.Testing confirmed that the brown fragments were chitin, exhibiting morphology consistent with insect fragments.Based on the investigational actives performed the fragments are found to have presented at some point during the manufacturing process.When or how during the process the fragments presented cannot be determined at this time.Actions are being taken to further investigate.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, an avitene ultrafoam allegedly had a foreign material (small brown color) on the surface of the product in the inner sterile package; discovered prior to use.The mesh is being returned for evaluation but has not yet been received.Photos and video provided confirming, there is a small area of discoloration (brown in color) present on the ultrafoam.Photos/video do not assist in determining root cause.Based on the information provided and not having the physical sample to evaluate at this time no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted to document the evaluation results.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Addendum 1: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation.Visual inspection identified two embedded foreign materials in the finished product brown in color.As it could not be determined whether the material was true foreign contamination or discolored flour, the sample was sent for further identification testing.The sample underwent optical microscopy (om) and imaging micro-fourier transform infrared spectroscopy (iftir) at an external laboratory.Testing confirmed that the brown fragments were chitin, exhibiting morphology consistent with insect fragments.Based on the investigational actives performed the fragments are found to have presented at some point during the manufacturing process.When or how during the process the fragments presented cannot be determined at this time.Actions are being taken to further investigate.Addendum 2: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the field action that was undertaken and reported to fda.Ref.Field action report number 1213643-03/13/2026-001-c.The action is still under review for recall classification and fda has not completed classification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
AVITENE ULTRAFOAM
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23829294
Report Number1213643-2025-01234
Device Sequence Number9268354
Product Code LMF
UDI-Device Identifier10801741010535
UDI-Public(01)10801741010535(17)270728(10)WBJS0055
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N17600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1050030
Device Lot NumberWBJS0055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/23/2026
03/13/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/04/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1213643-03/13/2026-001-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown